Jump to content

Shasha6


Shasha6

Recommended Posts

Hello Kind Folks,

 

I am relieved to find this site as I'm struggling on & off with withdrawal symptoms (mainly physical) as I try to taper off Citalopram (Celexa).  I've been on an antidepressant most of my adult life, so I suppose my brain/nervous system has gotten used to them!  I'm grateful that I have not had more emotional symptoms so far, although I did have some increased anxiety last fall when I was down to 5 mg/day and had a more stressful few months (busier work time).  So in mid Oct I went back to 10mg.

 

My main symptoms are headaches, and a dizzy or light headed feeling (somewhat similar to symptoms described in the "Head Noise" thread, sometimes pretty debilitating).  Some days I also have nausea (less debilitating).  I don't get symptoms every day, but when I do they're almost always in the afternoon and seem worse with less sleep.

 

Over the last 2 months, I've been tapering down from 10 mg.  Currently I'm at 8.4 mg and was using a combination of tablet (5 mg at noon) & liquid (1.7 ml=3.4mg at night) until the last few days. But when I tried to switch to all liquid 3 days ago, symptoms have gotten worse.  And also slightly different - more of a heavy headed feeling.  

 

Because symptoms are worse in afternoon, I thought maybe it would help ease symptoms to take higher dose at night & lower dose at noon. So I've tried switching to that gradually over the last few days.  But maybe I changed it too quickly & that's what's caused worse symptoms?  Or maybe I'm just trying to taper overall too quickly? For example, once I got down to 9mg, I did not wait 4 weeks before reducing further, but more like 2.5 weeks.

 

Any insight or thoughts welcome! I am not sure whether to stay at same dose or increase or what at this point.  Thanks!

Edited by Shasha6
accuracy

various other anti-depressants - 15 years

CITALOPRAM - last 9 years

3 years at 40 mg  & 4.5 years at 20 mg

4 months at 10 mg (early 2017) & 4 months at 5 mg (spr-summer 2017)

2 days at 0 mg (Aug 2017)

Aug -Oct 2017 5 mg & Oct - Dec 2017 10 mg

mid Dec 2017  to present - tapering 

presently at 8.5 mg

Other meds: Atenelol (blood pressure 12.5 mg), Levothyroxine (125 mcg)

 

 

Link to comment
  • Moderator Emeritus

Hi Shasha and welcome to SA,

 

Thank you for completing your drug signature.

 

Q:  Are you taking any other drugs, prescription, non-prescription/over the counter?  If yes, please add those to you signature.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

Only holding for 2.5 weeks may certainly have caused your symptoms.  Did you introduce anything new just before that time, eg vitamins?  B vitamins can be activating, especially B6 and vitamin complexes can be a problem because if you have a reaction you won't be able to work out which vitamin caused it.  Did you drink alcohol at that time that you don't normally do?

 

If your symptoms are bearable the best idea would be to hold until they reduce and then hold for an additional 2 weeks.  It is better to try give your brain a chance to catch up and stabilise now instead of continuing to taper whilst you are experiencing withdrawal symptoms.

 

If your symptoms are unbearable you could try a very small updose.  Even 0.25mg increase may be enough to bring the symptoms to a bearable level.

 

If you are going to continue splitting your dose it would be much better to halve your daily dose into equal amounts and take them approximately 12 hours apart.  The brain likes consistency.

 

Many members find that the lower there dose gets, the slower they need to taper, either by reducing less than 10% or reduce by 10% and hold for longer.

 

You seem to already know about tapering but I will provide the helpful links just in case you haven't seen them:

 

Why taper by 10% of my dosage?

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Tips for tapering off Celexa (citalopram)

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

There are many existing topics and discussions on this site.  You can use the site search function at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

 

 

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Thanks, ChessieCat, this is all very helpful! Good reminder that the brain & nervous system like consistency.  

various other anti-depressants - 15 years

CITALOPRAM - last 9 years

3 years at 40 mg  & 4.5 years at 20 mg

4 months at 10 mg (early 2017) & 4 months at 5 mg (spr-summer 2017)

2 days at 0 mg (Aug 2017)

Aug -Oct 2017 5 mg & Oct - Dec 2017 10 mg

mid Dec 2017  to present - tapering 

presently at 8.5 mg

Other meds: Atenelol (blood pressure 12.5 mg), Levothyroxine (125 mcg)

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy